It is currently Tue Aug 22, 2017 9:37 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Mon Nov 23, 2009 4:13 pm 
Offline
New Poster
New Poster

Joined: Mon Nov 23, 2009 4:02 pm
Posts: 1
Hi, I tend to go on and on when I type so I'm going to try and keep this short and to the point. I was addicted to opiates for years, finally got on methadone for a year, switched to suboxone for a year, went back to opiates, then on and off suboxone when I could find it for the past year and a half. My reasoning was, of course, that I had to use the sub to get off the pain pills, then used the pain pills to "help me get through the sub w/d" LOL. Anyway, for the past month I have been on strictly 12-16 mg of sub a day and decided to just quit. It's day 7 now...the first few days I couldn't keep my eyes open and had terrible edema, then got really irritable and edgy, etc. and I usually have insomnia so that's nothing new. I have felt pretty good yesterday and today though...is it possible that the worst is over? Or since I was taking a higher dose and jumped off without tapering, is there still sub in my system and my w/d hasn't even started yet? I guess i was just expecting to feel horrible. I don't feel great, but not as bad as I thought it would be, i guess. I work around 12-15 hours a day from home doing legal transcription and I wonder if maybe working so much has just distracted me from wallowing in my self pity, making the withdrawal worse. Usually I just lay on the couch, depressed, watching TV and hating everything. Anyway...
anyone else had any experience jumping off at a higher dose and feeling okay after a week? Not great, or even remotely close to "normal", but just okay - able to cope and have hope.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 01, 2009 4:37 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 01, 2009 12:29 am
Posts: 27
I have been using suboxone about 2 years. maybe for around a year almost daily.

I thought withdrawals were a myth and scare tactic used by Doctors, etc. before seeing it discussed here. I am very much interested in learning if others like me as well barely notice buprenorphine withdrawal, or if I'm just a chemical freak, or if the day to 5 days I go without it every few months keeps me from getting addicted? What's going on?

So much of suboxone seems psychosomatic, I wonder if there's a degree to it in withdrawal.
I learned to kick opiates cold turkey for nearly a year before ever using subs as well, perhaps that is a factor.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 01, 2009 3:10 pm 
Offline
Average Poster
Average Poster

Joined: Thu Nov 19, 2009 12:27 am
Posts: 8
I am no doctor but everyone is different and there are lot's of variables. But jumping off from 12-16 is pretty darn high. For me, the WD symptoms of Sub are more anxiety, insomnia instead of GI and fatigue with other opiates. Mind over matter?


Top
 Profile  
 
Our Sponsors
 Post subject: kickin'
PostPosted: Wed Dec 02, 2009 2:31 pm 
Offline
One Month or More
One Month or More

Joined: Tue Oct 06, 2009 1:47 pm
Posts: 36
I just jumped off the last 2 mgs almost two weeks ago now. I have not had the gut wrenching, outright bananas type of kick that I have experienced with methadone or heroin for that matter. I expected it to be the hardest step, but I had a harder time coming from 8 down to 6 milligrams, I'm not sure what made that particular taper stick out so much compared to the others. It definitely hasn't been easy but I have been in worse shape before.


Top
 Profile  
 
 Post subject: withdrawal
PostPosted: Wed Dec 02, 2009 10:41 pm 
hey
I think you have definately already gone into your withdrawals based on the half-life of buprenorphine. The absolute maximum half-life of bupe is 72 hours, but thats only for very chronic large doses....a normal user would probably have a half-life of 30-some hours. So after about 2 days you would have definately gone into withdrawal. I would just relax and count your blessings - you have become strong enough to withstand the Suboxone withdrawal without losing your head. It appears that you have survived the worst of it already. Now just don't pick up again! Good luck!!
James


Top
  
 
 Post subject:
PostPosted: Thu Dec 03, 2009 12:33 pm 
Offline
One Month or More
One Month or More

Joined: Tue Oct 06, 2009 1:47 pm
Posts: 36
I think your right for the most part. I can definitely still feel my body recuperating though. The last three nights I have not been able to really sleep, I feel half-way conscious all night tossing and turning. My appetite is still really off of schedule, I've had to take a 25mg phenergan tablet 30 minutes before I eat on most days just to keep something down. That ends up kind of offing my day though being that it makes you really tired. I'm anxious to see if feeling lethargic all the time will lighten up at all.


Top
 Profile  
 
PostPosted: Mon Dec 07, 2009 6:01 pm 
Offline
One Month or More
One Month or More

Joined: Tue Oct 06, 2009 1:47 pm
Posts: 36
So four more days have past and it has made a big difference. Granted that I burrowed a soma or two occasionally to get my legs to stop kicking at night. Today is the first day that I've had a half way normal appetite. I think its been 12 or 13 days completely off of sub, the first week I was skipping every other day then every two days and so on so it feels like its been a little longer. I don't feel near as much drag when I'm up and about, that's what I am liking the most. I plan on going up to the clinic to see the doctor tomorrow and make sure I don't have any fees left over from UA's and whatnot. Feels a little surreal. I'm the only person I know from the methadone clinic that ever actively decreased their shit. I only got on suboxone once I got down to 14mg of methadone.

I thought I was a lifer.

120mg down, now what?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 6 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group